MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106002-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
A territory manager reported an end user experienced an issue when using a 19 cm solero applicator.The customer claims that the ceramic tip of the solero applicator broke off in liver at the end of a ct guided microwave ablation procedure.Case details - ct guided percutaneous ablation of liver (hcc) in which two separate lesions were treated.The applicator was tested prior to use and placed with no resistance or difficulty.2 ablations were performed.First lesion was burned twice, once for 4 minutes at 140 w and again for 4 more minutes at 100 w.The second lesion was also burned twice, both times the lesion was treated for 2 minutes at 140 w.No error codes appeared during the procedure.The applicator was withdrawn and inspected between the 2nd and 3rd ablations.Looked normal when repositioning between liver segments 5 and 8 to target the second lesion.They believe the tip detached during the last ablation.A paracentesis procedure was also performed at the same time as the mwa procedure.Treating physicians, dr.(b)(6) (radiologist) and dr.(b)(6) (5th yr resident), state that the ablation treatments were both successfully completed.They also report that the issue was not identified until after post images were taken at which point it was determined that "fragments" of the applicator were left in the liver.Treating mds then sent the patient over to ir to have the "fragments" removed.Customer states that two of the three "fragments" were successfully removed and that it was decided to leave the last one in place.Customer also claims that while the patient will continue to be monitored, he/she is currently doing well.Dr.(b)(6) and dr.(b)(6) have both been trained on the system and both have years of experience with the procedure/system, but between the two dr.Munger has more.Total time of the ablation was for the whole procedure was 12 minutes total time.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Received one (1) 19cm probe.The applicator was received with the shaft was bent and the tubing and coax cable severed from the handle as if cut.The cartridge and tubing was removed and not returned.A portion of the ceramic tip, semi rigid center conductor, ceramic cylinder and end washer have detached.Approximately 4 mm of ceramic tip remains attached to portion of semi rigid protruding for the shaft.It was not possible to understand the root cause for the tip detachment and whether this device was or was not used as indicated by the dfu.Unable to determine whether manufacturing defect was present or other failure mode occurred due to its condition as received.A thermal event did occur, but the true failure mode is not able to be determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, item number {16600972-01} which is supplied to the user with the solero applicators contains the following statements: "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached."the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: when placing the device, use the minimum force necessary and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Do not energize the applicator unless the active region of the applicator is fully inserted into target tissue.If the applicator is not properly located into the selected tissue, an unintended thermal injury may occur.After each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator." the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Reference (b)(4).
 
Additional Manufacturer Narrative
The new information does not impact the investigation results previously sent on report 1317056-2024-00163-01.Reference (b)(4).
 
Event or Problem Description
(b)(4) was received.New information: two-lesion ablation performed with paracentesis.First lesion was burned twice, 140 watts for 4 mins and 100 watts for 4 mins.A 6 french drain was then placed for paracentesis during ablation of second lesion.While draining, probe was positioned into second lesion.Two burns performed at second lesion, 140 watts for 4 mins.After final ablation on second lesion, track ablation was performed to remove probe.Scan performed to evaluate liver and fluid in abdomen.Surgeon noticed metallic object on the scan image and notified attending surgeon.Ct technologist removed probe from sharps container and found the probe without a tip.Attending surgeon attempted to remove tip of probe but was unsuccessful.Technologist notified interventional radiology department which made room to accommodate the patient.Patient left room under anesthesia.
 
Additional Manufacturer Narrative
Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20514311
Report Number1317056-2024-00163
Device Sequence Number17943104
Product Code NEY
UDI-Device IdentifierH787700106002US0
UDI-PublicH787700106002US0
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106002-US
Device Lot Number5819774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer10/23/2024
11/07/2024
12/23/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date10/28/2024
11/12/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale